Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Jackson, KY

March 28, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 28, 2012, 5:57 PM EDT for 4 counties in Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 5:57 PM EDT (21:57 UTC)
Expired
Mar 28, 2012, 6:30 PM EDT
In force
33 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Johnson County, KY, Martin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS53 KJKL 282157
SVRJKL
KYC063-115-159-175-282230-
/O.NEW.KJKL.SV.W.0061.120328T2157Z-120328T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  EXTREME EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 630 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WINIFRED...OR 13 MILES NORTH OF PAINTSVILLE...AND MOVING EAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  INEZ...WINIFRED...KERZ...SIP...CHANDLERVILLE...GALEN...RIVER...
  WHITEHOUSE...CHESTNUT...HAMMOND...TOMAHAWK...WELLS...STIDHAM...
  MILO...PEVIER...JOB...DEBORD...CALF CREEK...BRADBURY AND ANDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3781 8255 3796 8300 3797 8301 3797 8299
      3801 8294 3804 8296 3804 8300 3810 8298
      3811 8298 3810 8292 3805 8296 3801 8294
      3790 8268 3789 8261 3796 8258 3795 8250
      3792 8248 3788 8241 3785 8241 3779 8236
TIME...MOT...LOC 2157Z 281DEG 37KT 3800 8286
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
3 follow-up statements
605 
WWUS53 KJKL 282205
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT WED MAR 28 2012

KYC063-175-282215-
/O.CAN.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
MORGAN KY-ELLIOTT KY-
605 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELLIOTT AND
EXTREME EAST CENTRAL MORGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3781 8255 3793 8288 3796 8289 3798 8289
      3790 8268 3789 8261 3796 8258 3795 8250
      3792 8248 3788 8241 3785 8241 3779 8236
TIME...MOT...LOC 2205Z 281DEG 37KT 3798 8276

$$

KYC115-159-282230-
/O.CON.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
JOHNSON KY-MARTIN KY-
605 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND NORTHEASTERN JOHNSON COUNTIES UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WINIFRED...OR 12 MILES NORTH OF PAINTSVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  INEZ...WHITEHOUSE...CHESTNUT...HAMMOND...TOMAHAWK...WELLS...
  STIDHAM...MILO...PEVIER...JOB...DEBORD...CALF CREEK...BRADBURY...
  ANDY...HODE...BEAUTY...LOVELY...PILGRIM AND OPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3781 8255 3793 8288 3796 8289 3798 8289
      3790 8268 3789 8261 3796 8258 3795 8250
      3792 8248 3788 8241 3785 8241 3779 8236
TIME...MOT...LOC 2205Z 281DEG 37KT 3798 8276
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
854 
WWUS53 KJKL 282217
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT WED MAR 28 2012

KYC115-282227-
/O.CAN.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
JOHNSON KY-
617 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JOHNSON
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3781 8255 3785 8263 3789 8261 3796 8258
      3795 8250 3792 8248 3788 8241 3785 8241
      3779 8236
TIME...MOT...LOC 2217Z 281DEG 37KT 3795 8261

$$

KYC159-282230-
/O.CON.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
MARTIN KY-
617 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN COUNTY UNTIL 630 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF CHESTNUT...OR 9 MILES NORTHWEST OF INEZ...MOVING EAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
  INEZ...TOMAHAWK...WELLS...STIDHAM...MILO...PEVIER...JOB...DEBORD...
  CALF CREEK...BRADBURY...ANDY...HODE...BEAUTY...LOVELY...PILGRIM...
  OPPY...ADD...WARFIELD AND KERMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3781 8255 3785 8263 3789 8261 3796 8258
      3795 8250 3792 8248 3788 8241 3785 8241
      3779 8236
TIME...MOT...LOC 2217Z 281DEG 37KT 3795 8261
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
498 
WWUS53 KJKL 282228
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT WED MAR 28 2012

KYC159-282237-
/O.EXP.KJKL.SV.W.0061.000000T0000Z-120328T2230Z/
MARTIN KY-
628 PM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARTIN COUNTY WILL
EXPIRE AT 630 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3781 8255 3785 8263 3789 8261 3796 8258
      3795 8250 3792 8248 3788 8241 3785 8241
      3779 8236
TIME...MOT...LOC 2227Z 281DEG 37KT 3793 8248

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:55 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 28, 2:55 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT WED MAR 28 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 254 PM EDT WED MAR 28 2012

THE MAIN FORECAST PROBLEM IS THE POTENTIAL FOR SEVERE THUNDERSTORMS
AS A COLD FRONT IS APPROACHES FROM THE NORTHWEST. SPC PUT OUT A
SEVERE THUNDERSTORM WATCH...MAINLY NORTH OF THE HAL ROGERS PARKWAY.
SOME THUNDERSTORMS ARE FINALLY BEGINNING TO FIRE UP IN THE OHIO
RIVER VALLEY...SO THE LIKELIHOOD OF SEVERE THUNDERSTORMS ARE LOOKING
PRETTY GOOD RIGHT NOW. THE SEVERE PARAMETERS ARE VERY STRONG AND ARE
SUPPORTIVE FOR THE DEVELOPMENT OF SEVERE STORMS. THE CLEAR SKIES OUT
AHEAD OF THE SYSTEM HAS ALSO ALLOWED THE LOW LEVELS TO BECOME VERY
UNSTABLE. WITH THE FREEZING AT 10.8K FT...AND SOME DRY AIR
ALOFT...THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ARE BOTH
POSSIBLE. ONCE THE FRONT MOVES TO THE SOUTH OF THE AREA THE
PRECIPITATION WILL BE ENDING QUICKLY. EXPECTING MILD CONDITIONS
THROUGH THE END OF THE PERIOD.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 254 PM EDT WED MAR 28 2012

OVERALL CONFIDENCE IS QUITE LOW RIGHT OUT OF THE GATE AS OPERATIONAL
MODELS VARY SIGNIFICANTLY ON TIMING AND STRENGTH OF INITIAL
SHORTWAVE THAT TRANSITS THE REGION SOMETIME AS EARLY AS FRIDAY OR AS
LATE AS SATURDAY...SATURDAY NIGHT. THIS SHORTWAVE ENERGY IS
ASSOCIATED WITH A DEVELOPING SYSTEM CONSISTING OF A SFC WARM FRONTAL
BOUNDARY THAT SHOULD LIFT NORTH OF OUR AREA BY NO LATER THAN FRIDAY
AFTERNOON. THAT LEAVES EASTERN KENTUCKY WITHIN THE WARM SECTOR OF
THIS STORM SYSTEM WHICH WILL CONTINUE TO TAKE SHAPE OVER THE UPPER
MID WEST. AGAIN...DEPENDING ON WHICH MODEL YOU ASK A COLD FRONTAL
BOUNDARY PUSHES ACROSS THE AREA BY LATE SATURDAY...SATURDAY NIGHT.
NO ONE MODEL SOLUTION IS AN OUTLIER IN THE TRUEST SENSE OF THE WORD
BUT NO TWO MODELS AGREE ON ANY SOLUTION IN A LARGE PART EITHER.

THEREAFTER UPPER LEVEL SHORT WAVE RIDGING AND WEAK SFC HIGH PRESSURE
WILL MEAN FAIR WEATHER FOR THE LATTER PART OF THE WEEKEND...POSSIBLY
START OF THE WORKWEEK. POSSIBLY BECAUSE NEXT SYSTEM...LARGE UPPER
LEVEL LOW AND SURFACE STORM SYSTEM WILL SWEEP THROUGH THE AREA BY
THE END OF THE FORECAST WINDOW...GENERATING ANOTHER ROUND OF SHOWER
AND THUNDERSTORMS BY TUESDAY AND USHERING IN SOME MUCH COOLER AIR
FOR THE MID WEEK TIME FRAME.

WITH LOW CONFIDENCE IN SOLUTIONS THE TENDENCY WILL BE TO STICK CLOSE
TO THE OFFICIAL FORECAST...OR PERSISTENCE UNTIL MODELS GEL BETTER
ON SOME TYPE OF REASONABLE SOLUTION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 254 PM EDT WED MAR 28 2012

VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD EXCEPT FOR
SOME TEMPO IFR IN THE VICINITY OF THE STRONGEST STORMS. THE SYSTEM
MOVING INTO THE AREA IS CAPABLE OF PRODUCING SEVERE THUNDERSTORMS.
THE HAIL IN THESE STORMS ARE GOING TO BE VERY UNFORGIVING...NOT TO
MENTION THE WIND SHEAR THESE STORMS WILL BE CAPABLE OF PRODUCING.
SOME GUST FRONTS MAY DEVELOP OUT AHEAD OF THE STORMS...SO THE WIND
THREAT COULD EXTEND 10 TO 30 MILES OUT AHEAD OF THE STORMS. ONCE THE
STORMS MOVE THROUGH THE AREA...JUST EXPECTING VFR CONDITIONS ACROSS
THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJ
LONG TERM....RAY
AVIATION...JJ
Hazardous weather outlook, Mar 28, 4:08 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT WED MAR 28 2012

KYZ044-050>052-058>060-068-069-104-106>114-119-120-291100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...INEZ...PIKEVILLE
408 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. BRIEF HEAVY
RAINFALL IS ALSO POSSIBLE FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN
MONDAY AFTERNOON THROUGH MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR
DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER
SERVICE IN JACKSON KY.

KYZ079-080-083>088-115>118-291100-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG
408 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON AND INTO TONIGHT.
THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS LATE THIS
AFTERNOON OR EARLY THIS EVENING COULD BECOME SEVERE AND PRODUCE
DAMAGING WINDS...OR HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE FROM
THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN
MONDAY AFTERNOON THROUGH MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR
DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER
SERVICE IN JACKSON KY.

JP/JJ/RAY

In the hours before

Local storm report, Mar 28, 5:08 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MOUNT CARMEL            38.49N 83.64W
03/28/2012  E1.00 INCH       FLEMING            KY   911 CALL CENTER

            HAIL AROUND THE SIZE OF QUARTERS.

&&

RAY
Local storm report, Mar 28, 5:10 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             MUSES MILLS             38.35N 83.53W
03/28/2012  E0.88 INCH       FLEMING            KY   911 CALL CENTER

&&

RAY
Local storm report, Mar 28, 5:25 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             1 S MOUNT STERLING      38.05N 83.95W
03/28/2012  M1.00 INCH       MONTGOMERY         KY   TRAINED SPOTTER

            THE HAIL RANGED FROM DIME TO QUARTER SIZE.

&&

SHALLENBERGER
Special weather statement, Mar 28, 5:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT WED MAR 28 2012

KYZ052-104-106-282200-
ROWAN-ELLIOTT-MORGAN-
535 PM EDT WED MAR 28 2012

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 600 PM EDT WEDNESDAY EVENING...

   NORTH CENTRAL MORGAN...
   EXTREME SOUTHEASTERN ROWAN AND
   SOUTHERN ELLIOTT.

AT 534 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
LITTLE SANDY...OR NEAR SANDY HOOK...MOVING EAST AT 55 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ISONVILLE
AROUND 540 PM AND CULVER AROUND 545 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN KENTUCKY.

RICHEY
Special weather statement, Mar 28, 5:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EDT WED MAR 28 2012

KYZ058-069-108-111-114-116-282230-
ESTILL-JACKSON-OWSLEY-WOLFE-LEE-CLAY-
536 PM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT WEDNESDAY EVENING...

   NORTHERN JACKSON...
   WESTERN OWSLEY...
   SOUTHWESTERN WOLFE...
   LEE...
   EXTREME NORTH CENTRAL CLAY AND
   ESTILL.

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
FOX...OR NEAR RICHMOND...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WINSTON AROUND
555 PM EDT...RICE STATION AROUND 600 PM EDT...SOUTH IRVINE AROUND 605
PM EDT...DOE CREEK AROUND 610 PM EDT...TEXOLA AROUND 615 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Mar 28, 5:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT WED MAR 28 2012

KYZ104-106-107-119-282245-
ELLIOTT-JOHNSON-MARTIN-MORGAN-
555 PM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT WEDNESDAY EVENING...

   NORTHERN JOHNSON...
   NORTHERN MARTIN...
   EXTREME EAST CENTRAL MORGAN AND
   EAST CENTRAL ELLIOTT.

AT 556 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KEATON...OR 12
MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GALEN AROUND
605 PM EDT...WHITEHOUSE AROUND 610 PM EDT...CHESTNUT AROUND 615 PM
EDT...MILO AROUND 620 PM EDT...JOB AROUND 625 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN KENTUCKY.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:46 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan29 min
Mar 28, 3:48 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan12 min
Mar 28, 4:13 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan17 min
Mar 28, 5:03 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell24 min
Mar 28, 6:50 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Rockcastle40 min
Mar 28, 7:48 PM EDTSevere Thunderstorm WarningJKLClay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.